A case report of multiple fractures with arterial vasospasm associated with ergotamine use


Kucukalp A., DURAK K. , BİLGEN M. S.

ULUSAL TRAVMA VE ACIL CERRAHI DERGISI-TURKISH JOURNAL OF TRAUMA & EMERGENCY SURGERY, vol.19, no.5, pp.475-479, 2013 (Journal Indexed in SCI) identifier identifier identifier

  • Publication Type: Article / Article
  • Volume: 19 Issue: 5
  • Publication Date: 2013
  • Doi Number: 10.5505/tjtes.2013.63626
  • Title of Journal : ULUSAL TRAVMA VE ACIL CERRAHI DERGISI-TURKISH JOURNAL OF TRAUMA & EMERGENCY SURGERY
  • Page Numbers: pp.475-479

Abstract

Vasospasm that develops in association with ergotamine use is a rarely seen but well-understood complication.A case is presented here of multiple fractures in which arteriospasm affecting all the arteries of the lower limb on the same side occurred 10 days posttrauma. In this case, the arteriospasm resulting from ergotamine addiction and high doses of ergotamine, which may be confused with post-traumatic angiospasm, was treated with a marcaine infusion by epidural catheter and heparin, iliomedin and nitronal infusion intravenously.This clinical condition should be borne in mind for all trauma cases determined to have arterial vasospasm, and the use of ergotamine must be queried when taking the anamnesis from the patient.